`a`
Discrete and Continuous Dynamical Systems - Series B (DCDS-B)
 

Spatial population dynamics in a producer-scrounger model
Pages: 1591 - 1607, Issue 6, August 2015

doi:10.3934/dcdsb.2015.20.1591      Abstract        References        Full text (614.6K)           Related Articles

Chris Cosner - Department of Mathematics, University of Miami, Coral Gables, FL 33146, United States (email)
Andrew L. Nevai - Department of Mathematics, University of Central Florida, Orlando, FL 32816, United States (email)

1 H. Amann, Global existence for semilinear parabolic systems, J. Reine Angew. Math., 360 (1985), 47-83.       
2 H. Amann, Quasilinear evolution equations and parabolic systems, Trans. Amer. Math. Soc, 293 (1986), 191-227.       
3 H. Amann, Dynamic theory of quasilinear parabolic equations I: Abstract evolution equations, Nonlinear Analysis TMA, 12 (1988), 895-919.       
4 H. Amann, Dynamic theory of quasilinear parabolic systems III: Global existence, Math. Z., 202 (1989), 219-250.       
5 H. Amann, Dynamic theory of quasilinear parabolic equations II: Reaction-diffusion systems, Differential and Integral Equations, 3 (1990), 13-75.       
6 C. J. Barnard, Producers and Scroungers: Strategies of Exploitation and Parasitism, Chapman and Hall, 1984.
7 C. J. Barnard and R. M. Sibly, Producers and scroungers: A general model and its application to captive flocks of house sparrows, Anim. Behav., 29 (1981), 543-550.
8 Z. Barta, R. Flynn and L.-A. Giraldeau, Geometry for a selfish foraging group: A genetic algorithm approach, Proc Roy Soc Lond B., 264 (1997), 1233-1238.
9 G. Beauchamp, Learning rules for social foragers: Implications for the producer-scrounger game and ideal free distribution theory, J. Theor. Biol., 207 (2000), 21-35.
10 G. Beauchamp, A spatial model of producing and scrounging, Anim. Behav., 76 (2008), 1935-1942.
11 J. Bilotti and J. P. LaSalle, Periodic dissipative processes, Bull. Amer. Math. Soc., 77 (1971), 1082-1088.
12 H. J. Brockmann and C. J. Barnard, Kleptoparasitism in birds, Anim. Behav., 27 (1979), 487-514.
13 M. Broom and G. D. Ruxton, Evolutionarily stable stealing: Game theory applied to kleptoparasitism, Behav. Ecol., 9 (1998), 397-403.
14 M. Broom and G. D. Ruxton, Evolutionarily stable kleptoparasitism: Consequences of different prey type, Behav. Ecol., 14 (2003), 23-33.
15 M. Broom, R. M. Luther and G. D. Ruxton, Resistance is useless? - Extensions to the game theory of kleptoparasitism, Bull. Math. Biol., 66 (2004), 1645-1658.       
16 M. Broom, R. M. Luther, G. D. Ruxton and J. Rychtar, A game-theoretic model of kleptoparasitic behavior in polymorphic populations, J. Theor. Biol., 255 (2008), 81-91.       
17 M. Broom, M. Crowe, M. Fitzgerald and J. Rychtar, The stochastic modelling of kleptoparasitism using a Markov process, J. Theor. Biol., 264 (2010), 266-272.       
18 K. J. Brown and S. S. Lin, On the existence of positive eigenfunctions for an eigenvalue problem with indefinite weight function, J. Math. Anal. Appl., 75 (1980), 112-120.       
19 T. Bugnyar and K. Kotrschal, Scrounging tactics in free-ranging ravens, Corvus corax, Ethology, 108 (2002), 993-1009.
20 R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, Wiley Ser. Math. Comput. Biol., John Wiley & Sons, Ltd., Chichester, 2003.       
21 R. S. Cantrell, C. Cosner and Y. Lou, Movement towards better environments and the evolution of rapid diffusion, Math. Biosci., 204 (2006), 199-214.       
22 R. S. Cantrell, C. Cosner and Y. Lou, Advection-mediated coexistence of competing species, Proc. Roy. Soc. Edinb. A, 137 (2007), 497-518.       
23 R.S. Cantrell, C. Cosner and Y. Lou, Evolution of dispersal in heterogeneous landscapes, in Spatial Ecology (eds. R. S. Cantrell, C. Cosner and S. Ruan), Mathematical and Computational Biology Series, Chapman Hall/CRC Press, 2009, 213-229.
24 R. S. Cantrell, C. Cosner and Y. Lou, Evolution of dispersal and ideal free distribution, Math. Biosci. Eng., 7 (2010), 17-36.       
25 R. S. Cantrell, C. Cosner and V. Hutson, Permanence in ecological systems with diffusion, Proc. Royal Soc. Edinburgh, 123 (1993), 533-559.       
26 X. Chen, K-Y. Lam and Y. Lou, Dynamics of a reaction-diffusion-advection model for two competing species, Disc. Cont. Dyn. Syst. A, 32 (2012), 3841-3859.       
27 C. Cosner, Reaction-diffusion equations and ecological modeling, in Tutorials in Mathematical Biosciences. IV, Lecture Notes in Mathematics, {1922}, Springer, Berlin, 2008, 77-115.       
28 C. Cosner and Y. Lou, When does movement toward better environment benefit a population?, J. Math. Anal. Appl., 277 (2003), 489-503.       
29 C. Cosner, A. L. Nevai and Z. Shuai, In preparation.
30 J. Dockery, V. Hutson, K. Mischaikow and M. Pernarowski, The evolution of slow dispersal rates: A reaction-diffusion model, J. Math. Biol., 37 (1998), 61-83.       
31 L. C. Evans, Partial Differential Equations, Grad. Stud. Math., 19, Amer. Math. Soc., Providence, RI, 1998.       
32 L.-A. Giraldeau and T. Caraco, Social Foraging Theory, Princeton University Press, 2000.
33 B. S. Goh, Global stability in many-species systems, Am. Nat., 111 (1977), 135-143.
34 J. K. Hale and P. Waltman, Persistence in infinite dimensional systems, SIAM J. Math. Anal., 20 (1989), 388-395.       
35 I. M. Hamilton, Kleptoparasitism and the distribution of unequal competitors, Behav. Ecol., 13 (2002), 260-267.
36 A. Hastings, Can spatial variation alone lead to selection for dispersal?, Theor. Pop. Biol., 24 (1983), 244-251.
37 D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.       
38 E. Iyengar, Kleptoparasitic interactions throughout the animal kingdom and a re-evaluation, based on participant mobility, of the conditions promoting the evolution of kleptoparasitism, Biol. J. Linnean Soc., 93 (2008), 745-762.
39 R. M. Luther and M. Broom, Rapid convergence to an equilibrium state in kleptoparasitic populations, J. Math. Biol., 48 (2004), 325-339.       
40 R. M. Luther, M. Broom and G. D. Ruxton, Is food worth fighting for? ESS's in mixed populations of kleptoparasites and foragers, Bull. Math. Biol., 69 (2007), 1121-1146.       
41 U. Luttge, Vascular Plants as Epiphytes, Springer-Verlag, New York, 1989.
42 X. Mora, Semilinear parabolic problems define semiflows on $C^k$ spaces, Trans. Amer. Math. Soc., 278 (1983), 21-55.       
43 J. Morand-Ferron, G.-M. Wu and L.-A. Giraldeau, Persistent individual differences in tactic use in a producer-scrounger game are group dependent, Anim. Behav., 82 (2011), 811-816.
44 J. Morgan, Boundedness and decay results for reaction-diffusion systems, SIAM J. Math. Anal., 21 (1990), 1172-1189.       
45 K. Mottley and L.-A. Giraldeau, Experimental evidence that group foragers can converge on predicted producer-scrounger equilibria, Anim. Behav., 60 (2000), 341-350.
46 Y. Ohtsuka and Y. Toquenaga, The patch distributed producer-scrounger game, J. Theor. Biol., 260 (2009), 261-266.       
47 A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, Berlin, 1983.       
48 F. J. Richard, A. Dejean and J. P. Lachaud, Sugary food robbing in ants: A case of temporal cleptobiosis, C. R. Biologies, 327 (2004), 509-517.
49 G. D. Ruxton, Foraging in flocks: Non-spatial models may neglect important costs, Ecol. Model., 82 (1995), 277-285.
50 S. Senn and P. Hess, On positive solutions of a linear elliptic eigenvalue problem with Neumann boundary conditions, Math. Ann., 258 (1982), 459-470.       
51 N. Tania, B. Vanderlii, J. P. Heath and L. Edelstein-Keshet, Role of social interactions in dynamic patterns of resource patches and forager aggregation, PNAS, 109 (2012), 11228-11233.
52 J. H. M. Thornley and I. R. Johnson, Plant and Crop Modelling - A Mathematical Approach to Plant and Crop Physiology, The Blackburn Press, New Jersey, 2000.
53 W. L. Vickery, L.-A. Giraldeau, J. J. Templeton, D. L. Kramer and C. A. Chapman, Producers, scroungers, and group foraging, Am. Nat., 137 (1991), 847-863.
54 F. Vollrath, Behaviour of the kleptoparasitic spider Argyrodes elevatus (Araneae, Theridiidae), Anim. Behav., 27 (1979), 519-521.

Go to top